Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 11, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Sep 2, 2006, 5:20 PM MST for La Paz County, Yuma County, Arizona. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2006, 5:20 PM MST (00:20 UTC)
- Expired
- Sep 2, 2006, 7:15 PM MST
- In force
- 115 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
Counties La Paz County, AZ, Yuma County, AZ
The radar
The Yuma radar (KYUX), 94 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 766 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 2280 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPSR 030020
FFWPSR
AZC012-027-030315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
520 PM MST SAT SEP 2 2006
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWEST YUMA COUNTY IN SOUTHWEST ARIZONA
SOUTHWEST LA PAZ COUNTY IN WEST CENTRAL ARIZONA
* UNTIL 815 PM MST
* AT 515 PM MST...RADAR INDICATED THUNDERSTORMS...WITH VERY HEAVY
RAIN OF NORTHWEST YUMA AND SOUTHWEST LA PAZ COUNTIES.
* LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...AREAS
ALONG U.S. HIGHWAY 95 FROM NORTH OF YUMA TO QUARTZSITE.
WATER WAS REPORTED TO BE RUNNING IN WASHES OVER U.S HIGHWAY 95 ABOUT
40 MILES NORTH OF YUMA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3295 11448 3296 11400 3371 11401 3369 11440
3346 11448
$$
MBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 3:00 PM MST, 2 hours 20 minutes earlier.
Area forecast discussion, Sep 2, 3:00 PM MST, 2 hours 20 minutes before
AZZ020>028-CAZ030>033-030600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 300 PM MST SAT SEP 2 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... HIGH PRESSURE OVER THE WESTERN STATES WILL ALLOW FOR A CHANCE OF THUNDERSTORMS ACROSS MUCH OF OUR REGION TONIGHT. AN INCREASING AND ABUNDANT AMOUNT OF TROPICAL MOISTURE FROM THE GULF OF CALIFORNIA AND NORTHERN MEXICO WILL RESULT IN AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN...ESPECIALLY THIS LABOR DAY HOLIDAY WEEKEND. THIS WILL ALSO RESULT IN LOWER TEMPERATURES... ESPECIALLY TOMORROW WITH TEMPERATURES THEN EXPECTED TO STAY BELOW THE EARLY SEPTEMBER AVERAGE EARLY NEXT WEEK. LINGERING MOISTURE WILL REMAIN OVER OUR REGION THROUGHOUT THE MIDDLE AND LATER PART OF NEXT WEEK FOR A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS. && .SHORT TERM... TONIGHT THROUGH TUESDAY... ALL EYES CONTINUE TO BE ON FORMER HURRICANE JOHN...NOW A TROPICAL STORM...SITTING OVER THE SRN TIP OF BAJA CA AND MOVING SLOWLY NWWD AND WEAKENING AS IT CONTINUES A TRAJECTORY OVER LAND. QUITE A BIT OF MOISTURE CONTINUES TO BE SHED OFF JOHN...AND IS MOVING NEWD THRU MEXICO AND INTO SERN AZ. A MODEST GULF SURGE BEGAN EARLIER TODAY...DRIVEN BY JOHN...AND AS SUCH LOW LEVEL MOISTURE HAS INCREASED UP THE GULF OF CA AND OVER THE LOWER CO RIVER VALLEY. SURFACE DEWPOINTS OVER SERN CA AND THE SRN AZ DESERTS HAVE RISEN AS WELL TODAY AND RANGED MOSTLY FROM THE UPPER 50S TO MID 60S OVER THE AZ DESERTS...AND INTO THE UPPER 60S TO LOW 70S IN SERN CA AND ALONG THE RIVER. WITH HIGH PRESSURE ALOFT AND GOOD HEATING SEEN TODAY...ISOLATED STORMS HAVE DEVELOPED ACROSS SERN CA AND THE WRN AND SOUTH-CENTRAL DESERTS. STEERING FLOW REMAINS SWLY TO WLY...WHICH IS NOT A GOOD DIRECTION FOR GETTING STORMS INTO THE PHOENIX AREA...BUT THIS FLOW IS EXPECTED TO WEAKEN OVERNIGHT AND BECOME ELY BY EARLY SUNDAY MORNING IN THE SOUTH-CENTRAL DESERTS. COMBINED WITH THE FACT THAT MOISTURE WILL BE INCREASING FROM THE SOUTH AND EAST...WE WILL GO WITH A CHANCE FOR STORMS TONIGHT IN SOUTH-CENTRAL AZ...AND A SLIGHT CHANCE OVER THE WRN ZONES. OVER THE PAST COUPLE OF DAYS...THE VARIOUS FORECAST MODELS HAVE SHOWN QUITE A BIT OF UNCERTAINTY REGARDING THE TRACK OF JOHN...AND THERE HAS EVEN BEEN QUITE A SPREAD IN SOLUTIONS AMONG THE VARIOUS MEMBERS OF THE MODEL EMSEMBLES. HOWEVER...AS JOHN NEARS THE FORECAST IS BECOMING A BIT CLEARER AND IT APPEARS THAT JOHN WILL MOVE SLOWLY ALONG THE BAJA COAST THE NEXT COUPLE OF DAYS...THEN MOVE WEST INTO COOLER WATERS MONDAY INTO TUESDAY. FROM SUNDAY THRU TUESDAY THERE WILL BE CONSIDERABLE MOISTURE ADVECTED INTO ARIZONA AND SERN CA...AND EVEN THOUGH FORCING/DYNAMICS WILL BE WEAK...THERE WILL STILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS OVER ALL ZONES...AT ALL TIMES OF THE DAY. THE FORECAST WILL BE QUITE BROAD-BRUSHED DUE TO THE UNCERTAINY OF JOHNS EVOLUTION AND TRACK...AND ALSO DUE TO THE FACT THAT YOU CAN GET SIGNIFICANT PRECIPITATION AT NON FAVORED TIMES OF DAY SUCH AS THE MORNING HOURS. BASICALLY...FORECASTS HAVE NOT BEEN CHANGED MUCH SINCE THE PREVIOUS PACKAGE...AND WE WILL WAIT UNTIL THE PROGS COME INTO BETTER AGREEMENT BEFORE RAISING OR LOWERING POPS SIGNIFICANTLY. THE 12Z MODEL RUNS HIGHLIGHTED THE INCONSISTENCIES...WITH THE NAM RUN BASICALLY STEERING JOHN TO OUR SOUTH AROUND THE PERIPHERY OF A STRONG UPPER HIGH AND KEEPING THE DEEP MOISTURE OUT OF OUR AREA WHEREAS THE GFS KEPT JOHN MUCH CLOSER TO ARIZONA AND ALLOWED COPIOUS MOISTURE TO FLOW INTO OUR CWA. MET MOS FOR YUMA HAD POPS RANGING FROM 9 TO 13 PERCENT FOR THE ENTIRE 60 HOUR RUN...COMPARED TO POPS RANGING FROM 13 TO 40 FROM THE MAV MOS. HOPEFULLY THESE PROGS WILL COME TOGETHER BETTER SOON GIVE US CONFIDENCE IN THE DIRECTION IN WHICH TO STEER OUR FORECASTS. ONE THING WE ARE NOT EXPECTING IS ANY SIGNIFICANT WIND OR CIRCULATION ASSOCIATED WITH JOHN TO AFFECT ARIZONA. BY THE TIME THE CENTER OF JOHN REACHES ARIZONA...IT WILL MOST LIKELY BE VERY WEAK AND DISORGANIZED...AND SHOULD POSE NO WIND THREATS. && .LONG TERM... TUESDAY NIGHT THROUGH SATURDAY... DUE TO THE UNCERTAINTY REGARDING THE EVOLUTION AND TRACK OF JOHN IN THE SHORT TERM...THE UNCERTAINY IN THE EXTENDED FORECAST IS THAT MUCH GREATER AND AS SUCH WE WILL NOT CHANGE THINGS MUCH AT ALL AT THIS TIME. THE MOST LIKELY SCENARIO IS THAT THERE WILL BE QUITE A BIT OF MOISTURE REMAINING OVER THE CWA WEDNESDAY...AND IT WILL BE SLOW TO LEAVE THE STATE DURING THE WEEK. WE WILL BASICALLY CALL FOR A MEDIUM TO HIGH GRADE MONSOON FOR THE BULK OF THE WEEK...WITH POPS OVER THE CENTRAL DESERTS MOSTLY IN THE CHANCE CATEGORY EACH AFTERNOON AND EVENING...BUT THE POPS SHOULD ALSO SHOW A VERY GRADUAL DECLINE DAY BY DAY. && .AVIATION... 00Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX 11
Hazardous weather outlook, Sep 2, 6:05 AM MST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 605 AM MST SAT SEP 2 2006 AZZ023-031315- GREATER PHOENIX AREA- 605 AM MST SAT SEP 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TODAY WITH A BETTER CHANCE OF THUNDERSTORMS THIS EVENING. BRIEF HEAVY RAINFALL COULD ACCOMPANY THE STRONGER STORMS. IN ADDITION...STORMS COULD GENERATE OUTFLOW BOUNDARIES AND PRODUCE GUSTY WINDS AND LOCALLY DENSE BLOWING DUST WITH VISIBILITIES BRIEFLY UNDER A MILE AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS...WITH THE BEST CHANCES OVER THE LABOR DAY WEEKEND ON INTO TUESDAY AS MOISTURE FROM HURRICANE JOHN POTENTIALLY ENTERS THE REGION. THE STRONGEST STORMS COULD PRODUCE VERY HEAVY RAIN...STRONG...GUSTY WINDS AND DANGEROUS CLOUD- TO-GROUND LIGHTNING. THERE WILL BE A DECREASING CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS THE LATER PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ031-031315- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA- 605 AM PDT SAT SEP 2 2006 /605 AM MST SAT SEP 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THESE STORMS COULD GENERATE OUTFLOW BOUNDARIES AND PRODUCE GUSTY WINDS AND LOCALLY DENSE BLOWING DUST WITH VISIBILITIES BRIEFLY UNDER A MILE AT TIMES. IN ADDITION...BRIEF HEAVY RAINFALL COULD ACCOMPANY THE STRONGER STORMS .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY THROUGH TUESDAY AS MOISTURE FROM HURRICANE JOHN POTENTIALLY ENTERS THE REGION. THE STRONGEST STORMS COULD PRODUCE VERY HEAVY RAIN...STRONG ...GUSTY WINDS AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. THERE WILL BE A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WEDNESDAY ON INTO THE LATER PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ021-022-026>028-031315- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 605 AM MST SAT SEP 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TODAY WITH A BETTER CHANCE FOR THUNDERSTORMS THIS EVENING. BRIEF HEAVY RAINFALL COULD ACCOMPANY THE STRONGER STORMS. IN ADDITION...STORMS DURING THE AFTERNOON AND EVENING HOURS COULD GENERATE OUTFLOW BOUNDARIES AND PRODUCE GUSTY WINDS AND LOCALLY DENSE BLOWING DUST WITH VISIBILITIES BRIEFLY UNDER A MILE AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE LABOR DAY WEEKEND ON INTO MID WEEK AS MOISTURE FROM HURRICANE JOHN POTENTIALLY ENTERS THE REGION. THE STRONGEST STORMS COULD PRODUCE VERY HEAVY RAIN...STRONG...GUSTY WINDS AND DANGEROUS CLOUD- TO-GROUND LIGHTNING. THERE WILL BE DECREASING CHANCES FOR SHOWERS AND THUNDERSTORMS DURING THE LATER PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-031315- SOUTHERN GILA/TONTO NF FOOTHILLS- 605 AM MST SAT SEP 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL AND STRONG...GUSTY WINDS ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS...WITH THE BEST CHANCES OVER THE LABOR DAY WEEKEND ON INTO WEDNESDAY AS MOISTURE FROM HURRICANE JOHN POTENTIALLY ENTERS THE REGION. THE STRONGEST STORMS COULD PRODUCE VERY HEAVY RAIN...STRONG...GUSTY WINDS AND DANGEROUS CLOUD- TO-GROUND LIGHTNING. THERE WILL BE A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ032-033-031315- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 605 AM PDT SAT SEP 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. BRIEF HEAVY RAINFALL COULD ACCOMPANY THE STRONGER STORMS. IN ADDITION...STORMS DURING THE AFTERNOON AND EVENING HOURS COULD GENERATE OUTFLOW BOUNDARIES AND PRODUCE GUSTY WINDS AND LOCALLY DENSE BLOWING DUST WITH VISIBILITIES BRIEFLY UNDER A MILE AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY THROUGH TUESDAY AS MOISTURE FROM HURRICANE JOHN POTENTIALLY ENTERS THE REGION. THE STRONGEST STORMS COULD PRODUCE VERY HEAVY RAIN... STRONG...GUSTY WINDS AND DANGEROUS CLOUD- TO-GROUND LIGHTNING. THERE WILL BE DECREASING CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS THE LATER PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ030-031315- JOSHUA TREE NATIONAL PARK- 605 AM PDT SAT SEP 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL AND STRONG...GUSTY WINDS ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY THROUGH TUESDAY AS MOISTURE FROM HURRICANE JOHN POTENTIALLY ENTERS THE REGION. THE STRONGEST STORMS COULD PRODUCE VERY HEAVY RAIN... STRONG...GUSTY WINDS AND DANGEROUS CLOUD- TO-GROUND LIGHTNING. THERE WILL BE DECREASING CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS THE LATER PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 5:01 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 44 min |
| Sep 2, 5:24 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 36 min |
| Sep 2, 5:44 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 61 min |
| Sep 2, 6:50 PM MST | Flash Flood Warning | PSR | Maricopa |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.